Alert archive / Colorado / River Flood Warnings in 2017

River Flood Warning 12, NWS Pueblo, CO

June 22, 2017Pueblo County, Colorado

NWS Pueblo, CO issued this river flood warning at Jun 22, 2017, 7:05 AM MDT for Pueblo County, Colorado. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Jun 22, 2017, 7:05 AM MDT (13:05 UTC)
Expired
Jun 24, 2017, 6:00 AM MDT
In force
47 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
Minor

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 27 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River near Avondale (ADLC2).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07109500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

636 
WGUS45 KPUB 221305
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
705 AM MDT Thu Jun 22 2017

...The National Weather Service in Pueblo has issued a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

.Water releases from area dams in conjunction with continued snow 
melt across the mountains, will keep area rivers running high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-230105-
/O.NEW.KPUB.FL.W.0012.170622T1305Z-170624T1200Z/
/ADLC2.1.ER.170622T0452Z.170622T1800Z.170624T0000Z.UU/
705 AM MDT Thu Jun 22 2017

The National Weather Service in Pueblo has issued a 

* Flood Warning for 
  The Arkansas River Near Avondale.
* until Saturday morning.
* At  6:45 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$
3 follow-up statements
329 
WGUS85 KPUB 221350
FLSPUB
Flood Statement
National Weather Service Pueblo Co
750 AM MDT Thu Jun 22 2017

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River At La Junta affecting Otero County.

...The Flood Warning continues for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

.Water releases from area dams in conjunction with continued snow 
melt across the mountains, will keep area rivers running high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-230150-
/O.CON.KPUB.FL.W.0012.000000T0000Z-170624T1200Z/
/ADLC2.1.ER.170622T0452Z.170622T1800Z.170624T0000Z.UU/
750 AM MDT Thu Jun 22 2017

The Flood Warning continues for
  The Arkansas River Near Avondale.
* until Saturday morning...Or until the warning is cancelled.
* At  7:30 AM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-230150-
/O.EXT.KPUB.FL.W.0011.170624T0000Z-170624T1800Z/
/LXHC2.1.ER.170624T0000Z.170624T0000Z.170624T0600Z.UU/
750 AM MDT Thu Jun 22 2017

The Flood Warning continues for
  The Arkansas River At La Junta.
* from Friday evening to Saturday afternoon...Or until the warning is
  cancelled.
* At  7:15 AM Thursday the stage was 10.0 feet.
* Flood stage is 11.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  tomorrow evening.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
667 
WGUS45 KPUB 221910
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pueblo Co
110 PM MDT Thu Jun 22 2017

...The National Weather Service in Pueblo continues a Flood Warning 
for the following rivers in Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

.Water releases from area dams in conjunction with continued snow 
melt across the mountains, will keep area rivers running high.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-230710-
/O.EXT.KPUB.FL.W.0012.000000T0000Z-170623T1400Z/
/ADLC2.1.ER.170622T0452Z.170622T1000Z.170623T0200Z.UU/
110 PM MDT Thu Jun 22 2017

The Flood Warning continues for 
 The Arkansas River Near Avondale.
* At 12:45 PM Thursday the stage was 7.1 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early this evening.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

COC089-221940-
/O.CAN.KPUB.FL.W.0011.000000T0000Z-170624T1800Z/
/LXHC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
110 PM MDT Thu Jun 22 2017

* At 12:15 PM Thursday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* No flooding is currently forecast.
* Impact...At 10.0 feet...The river is bankfull.

&&

LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
      3802 10337 3798 10361       

$$
932 
WGUS85 KPUB 230055
FLSPUB
Flood Statement
National Weather Service Pueblo Co
655 PM MDT Thu Jun 22 2017

...The Flood Warning is cancelled for the following rivers in 
Colorado...

  Arkansas River Near Avondale affecting Pueblo County.

.Water releases from area dams in conjunction with continued snow 
melt across the mountains, will keep area rivers running high.
However, the river will continue to fall and no flooding is
forecast at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message... 

Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially 
deadly...fast flowing flood water. 

Stay tuned to your National Weather Service in Pueblo for the latest 
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes 
under the Hydrology section of the left hand menu bar. 

&&

COC101-230125-
/O.CAN.KPUB.FL.W.0012.000000T0000Z-170623T1400Z/
/ADLC2.1.ER.170622T0452Z.170622T1000Z.170622T2318Z.UU/
655 PM MDT Thu Jun 22 2017

The Flood Warning is cancelled for
  The Arkansas River Near Avondale.
* At  6:30 PM Thursday the stage was 6.8 feet.
* Flood stage is 7.0 feet.
* Fell below flood stage at  5:18 PM Thursday.
* Forecast...The river will continue to fall to 6.7 feet by 
  midmorning Saturday.
* Impact...At 6.5 feet...Damage to irrigation works is possible.

&&

LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
      3822 10434 3822 10441       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at Jun 22, 4:59 AM MDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 22, 4:59 AM MDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
459 AM MDT Thu Jun 22 2017

.SHORT TERM...(Today and tonight)
Issued at 459 AM MDT Thu Jun 22 2017

Thunderstorm coverage and strength the question for today, as fairly
strong cold front drops south through the area this afternoon and
evening. General model consensus is for boundary to reach the Palmer
Divide by midday, then drift south toward the Arkansas River in the
afternoon, though localized outflows from convection may shift winds
to the north rather quickly around Pueblo and Colorado Springs.
Front then races southward through the plains this evening, with
deepening upslope and cooler air spreading westward across the
plains and into the eastern mountains by sunset. Instability along
and ahead of the front is fairly low through the afternoon, and with
CAPE generally below 500 J/KG along and east of I-25, most tsra will
initially be rather sparse and high based. Past few runs of the HRRR
suggest a few stronger cells then develop behind the boundary along
the Palmer Divide 21-22z, before activity migrates eastward toward
the KS border by 00z. Conceptually, best chance for tsra over the
eastern mountains and plains would then occur late this afternoon
into the evening as moist air surges back toward the mountains.
However, most models keep CAPE across the region very low, with only
GFS developing much in the way of precip during the evening across
the region. Will keep a rather broad area of low pops in place for
the eastern half of the area this afternoon and overnight to account
for any upslope forced precip, with any tsra transitioning to
showers or patchy light rain after midnight as low level air mass
saturates. Severe threat looks limited to areas along the KS border
and perhaps near the Palmer Dvd, with gusty winds the main storm
threat given large t/td spreads and marginal CAPE. Max temps today
rather tricky with front dropping south, but in general expect most
locations to be within a couple degf of yesterday's readings as mid
level temps remain very warm into the afternoon.

.LONG TERM...(Friday through Wednesday)
Issued at 459 AM MDT Thu Jun 22 2017

Unsettled and cooler conditions are anticipated over the forecast
district from Friday into at least the weekend in the wake of a
healthy north to northeasterly surface surge which is expected to
move into northeastern New Mexico by sunrise Friday.

Increased pops and even some fog at times in combination with
cooler conditions(especially when compared to the previous few
very warm days) should be noted over the majority of the forecast
district(especially eastern sections) from Friday into the weekend
as upper disturbances interact with adequate atmospheric moisture.

The potential exists that locally heavy rain and strong to potentially
severe storms at times will be noted over portions of the forecast
district from Friday into the weekend and possibly Monday. As
always, WFO Pueblo will monitor closely and issue hydro/severe
weather products as needed.

Then a return to drier and warmer conditions are anticipated next
week(especially by Wednesday) as lee-side surface troughing
develops over eastern Colorado.

Finally, coolest maximum temperatures during the longer term
should be experienced from Friday into Monday(with Friday expected
to be the coolest day as maximum temperatures should struggle to
climb into the 70s over locations such as the I-25 corridor).
Warmest temperatures during the longer term should be noted
Tuesday and Wednesday with maximum temperatures nearing and/or
exceeding 90F over many eastern sections during this time-frame.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 459 AM MDT Thu Jun 22 2017

At KALS...VFR the next 24 hrs as most tsra will remain over the
higher terrain around the San Luis Valley. Terminal could see some
gusty outflow winds from mountain convection for a few hours late in
the afternoon.

At KCOS and KPUB...isolated tsra possible 20z-03z, with brief MVFR
and gusty outflow winds over 40 kts possible. Cold front will switch
winds to the N after 20z at KCOS and 22z at KPUB, with continued NE
upslope during the evening and overnight gradually lowering CIGS to
MVFR/patchy IFR at both terminals after 06z.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jun 22, 6:21 AM MDT, 44 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Pueblo CO
621 AM MDT Thu Jun 22 2017

COZ058>089-093>099-231145-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
621 AM MDT Thu Jun 22 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Warm temperatures will cause snow melt to continue across the high
country, which will maintain fast flows in streams and rivers across
southern Colorado.

Isolated thunderstorms will be possible beginning this afternoon
over the mountains and along the Palmer Divide, with a few storms
moving east into the Interstate 25 corridor late this afternoon
and this evening. The main storm threats will be lightning and
wind gusts up to 55 mph.

A few strong to severe thunderstorms are possible over the far
Eastern Plains this afternoon and evening, mainly along and east
of an Eads to Kim line. Lightning, hail in excess of one inch in
diameter and wind gusts over 60 mph are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

From Friday into Tuesday, isolated to scattered showers and
thunderstorms are anticipated with lightning, wind gusts around 50
mph and small hail the primary storm threats, although a few
storms capable of producing hail around the size of quarters, wind
gusts around 60 mph and locally heavy rainfall at times will also be
possible.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening east of an Eads to Kim line
over the far Eastern Plains.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 6:23 PM MDTSpecial Weather StatementPUBBaca37 min
Jun 22, 1:51 PM MDTSevere Thunderstorm WarningPUBEl Paso39 min
Jun 22, 1:59 PM MDTSpecial Weather StatementPUBCostilla46 min
Jun 22, 2:12 PM MDTTornado WarningPUBEl Paso20 min
Jun 22, 3:59 PM MDTSpecial Weather StatementPUBCuster31 min
Jun 22, 4:26 PM MDTSevere Thunderstorm WarningPUBKiowa49 min
Jun 22, 5:08 PM MDTSpecial Weather StatementPUBCheyenne37 min

Nearby

River Flood Warnings in Colorado, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.